3rd month of accutane: still breaking out (cystic acne)?

I had been on 30mg a day for 2 months and recently got upped to 40mg a day this month . Yet I have had consistently been having 2-3 breakouts at a time . Is this normal or does this mean that accutane isn't working for me?

Doctor Answers 1

Accutane and breakouts

Thank you for your question. It is not uncommon to have breakouts when starting any acne treatment, especially Accutane. Usually the flare-up lasts a couple of weeks, but in some individuals, the flare-up can be very severe and occur for several months. Breakouts also vary depending on the dose you are taking because dosing is based on your weight. Therefore, if 30 mg is only half your daily recommended dose, then breakouts may occur more frequently, especially now that you are increased to 40 mg. Please be patient with the treatment because acne tends to get worse before it gets better. I highly suggest you consult with your prescribing dermatologist regarding your concerns and to discuss any further questions you may have with therapy. Take care and good luck.

Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.